Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

EPS and neuroleptics Jeroen

Posted by yxibow on June 3, 2006, at 11:49:50

In reply to Re: GEODON - SCARY MOVIE 5 ** JEROEN PLAYING IN IT, posted by Jeroen on June 3, 2006, at 5:07:21

> you see, geodon has high EPS, i've read 50% who take it will get it

While it is true that Geodon is stronger than Seroquel, EPS varies wildly from individual to individual. EPS (Extrapyramidal Symptoms, i.e. side effects) are common with ANY neuroleptic, including the one I take, Seroquel. I have fasciculations and mild pseudoparkinsonism. Geodon is a bit stronger and tends to cause more akathisia, as does Abilify (unfortunately, because the mechanism seems counterintuitive to that), and Risperdal as well at higher doses. But again that varies by the person, some people can tolerate Risperdal quite well.


Affective disorders managed by antipsychotics tend to have greater EPS -- this is not completely understood, though the brain of schizophrenia is probably modified just a little bit differently, and may not experience the same problems as those with affective disorders (mood -- Bipolar, psychotic or extreme depression, psychotic or extreme anxiety, etc.)


EPS is not TD -- extreme EPS may suggest a future TD, and would behoove one if possible to change the neuroleptic that they're on that causes extreme EPS if they can seek relief with a different one.

All medications, including antidepressants have tradeoffs with side effects, and the best way to take them is to understand how they work, and to take them with "informed consent," that is, with the knowledge that there will be side effects. One has to balance relief and the reduction of suicide among other awful things with depression and psychosis, and the side effects of the medication they are on. Its not a fun choice to make but sometimes one has to do it -- or they will never get relief, if they continue to exhaust medications in the first week of treatment.


I sympathize with you, Jeroen, and I hope you find a better medication to deal with your problems. There is always Clozaril too, but it absolutely must be monitored with your doctor for low white blood cell count.

- tidings

Jay

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:yxibow thread:650453
URL: http://www.dr-bob.org/babble/20060530/msgs/652338.html